Jump to content
CrazyBoards.org

Has an increase in Abilify helped depressive symptoms


Recommended Posts

So I'm an idiot, who ignored signs that I was likely in hypo/mania land until it was too late, and now I'm a sobbing wreck.

Pdoc has said, in the past, that if I find I'm in an episode between appts, to simply increase Abilify until I can get in to see her next. She gave me room to go from 5mg (where I've been for quite awhile) to 7.5, and up to 10mg per day if needed.

However, when we were discussing this, it was in the context of a hypo/manic episode, not necessarily a depressive episode.

I still took 7.5mg on my own this morning, and I have some 10s, 15s, and even 20s left that I can cut in half as needed to change doses.

In the past, anything past 7.5mg caused an unrelenting eye twitch, and akathisia, but right now I'll take either of those over where my mind is wandering to.

Big question - has an increase in Abilify ever helped pull you up out of a depressive episode?

Link to comment
Share on other sites

Good luck! It does work really fast, or it did for me when I needed it, which was nice. I was shocked at how quickly it worked. I went off it once and had to go bad on it because I was losing my mind and it worked within a week, I believe. Then when they raised my dose in the hospital, that helped a lot too, also added Lamictal.

I really hope you get to feeling better soon with the dose increase!

Link to comment
Share on other sites

Above 5mg, I didn't see any increase in antidepressant effect. I went up to 7.5, then 10, in an attempt to derail The Depression That Will Not Die and was maybe calmer but not less depressed. Going down to 5mg was actually better. Lower doses are supposed to be more activating. Also, I did, in the early days of taking Abilify, have a manic episode that might have been related to going up too fast. So I would say going up might not be a bad idea, just avoid going up too far and/or too fast.

Link to comment
Share on other sites

It is pretty easy to treat akathisia. There are a number of options.
True, and I have benedryl and even cogentin on hand already.

Perhaps you could talk to your pdoc about raising your lamotrigine?
I may. I just noticed that this is the second time that this has occured in conjunction with PMS time. Not every month, and only twice now so not enough to draw any conclusions from, but I do recall CrazyMeds talking about girly hormones messing with lamotrigine efficiency, so it's something I want to keep in the back of my mind.

For now, I'm on day 2 of abilify increase and still feeling like crud, but I wasn't expecting a miracle (well, I was hoping for one).

Link to comment
Share on other sites

Abilify didn't really help my depressive episodes until I hit 15 mg. Everyone is different - I suspect this was when it started acting more like a mood stabilizer for me.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...